MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Crack (1135); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a6: race: the exact race was not provided/unknown, but the best estimate is "mixed".Section b3: date of event: unknown, not provided, but the best estimate date is on or prior to feb 14, 2025.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section e1: phone number: (b)(6).Section h3 (no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
The doctor reported issues with a monofocal toric intraocular lens (iol) during surgical procedures, specifically noting that the lens gets stuck in the mouthpiece of the cartridge, cartridge tip and lens appeared damage.The cartridge/lens had patient contact, were inside the patient's left eye to be implanted, but there were no reports of any adverse effects.No medical/surgical intervention was necessary and no surgical intervention in future is planned.No further information was provided.
 
Additional Manufacturer Narrative
Section h3: device evaluated by manufacturer: yes.Additional information/corrected data: additional information received indicated that no additional maneuvers or instruments required to implant or remove the lens from the patient's eye.It was also clarified that the cartridge had patient contact, but the lens never came out (it was stuck).Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search for complaints related to this production order (po) was performed.The search revealed several complaint folders were received for this po.Incoming inspection report for assembly tecnis simplicicty handpiece and lens module were also verified, parts have been manufactured in accordance with specifications.No deviations were found.The complaint issues reported could not be verified.The failure investigation was initiated based on the high incidence of complaints reported for similar issues against the same production order.Three out of twenty eight samples received for the same cartridge lot were evaluated and the complaints issue reported could not be confirmed.Device evaluation: product evaluation was not performed on this case because the product has not been received.Although the customer indicated that the tip of the cartridge was not damaged or cracked, based on the photo evaluation, the complaint device and the cartridge tip was observed to be broken and detached.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.Although a sort of trend of complaints was initially observed it was not confirmed to be related to the device design or manufacturing; therefore it was not considered a systemic issue.In addition, the frequency of the reported complaints remains within the expected rate of occurrence for similar incidents established in the product risk management documents.Based on the above information, the company assessed the incident as no requiring further actions other than the periodic monitoring process established.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: jun 12, 2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection of the returned complaint device under magnification was performed and found the plunger rod fully retracted with viscoelastic residue observed throughout the cartridge.The cartridge tip was broken off from the cartridge and the cartridge tip and cartridge were damaged.The lens was observed to be stuck in the cartridge tip.No issues were observed with the lens module and plunger rod advancement.The handpiece was observed to be broken and had white discoloration.The plunger rod tip was bent, and the plunger rod appeared to be bulging at the end.The lens could not be removed from the cartridge tip; however, it was observed to be torn and damaged.The complaint issue "cartridge tip cracked/damaged" and "lens damaged" were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21569838
Report Number3012236936-2025-000070
Device Sequence Number8347028
Product Code HQL
UDI-Device Identifier05050474636163
UDI-Public(01)05050474636163(17)261010
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/11/2025
09/23/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/08/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight57 KG
Patient EthnicityHispanic